Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 387, NWS Austin/San Antonio, TX

July 24, 2007Kinney County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 24, 2007, 2:23 PM CDT for Kinney County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 24, 2007, 2:23 PM CDT (19:23 UTC)
Expired
Jul 24, 2007, 5:30 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Kinney County, TX

The radar

The Laughlin AFB radar (KDFX), 16 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 7.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1156 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 241925
FFWEWX
TXC271-242230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
223 PM CDT TUE JUL 24 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KINNEY COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...SPOFFORD...BRACKETTVILLE...

* UNTIL 530 PM CDT

* AT 214 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE THAT FLASH FLOODING
  IS POSSIBLE FROM THUNDERSTORMS OVER KINNEY COUNTY. MOVEMENT WAS
  SOUTHWEST AT 10 MPH. RAINFALL RATES WERE ESTIMATED AT 1 TO 2 INCHES
  AN HOUR. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALAMO
  VILLAGE.

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

LAT...LON 2908 10045 2909 10012 2961 10013 2962 10067

$$
1 follow-up statement
000 
WGUS74 KEWX 241950
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
249 PM CDT TUE JUL 24 2007

TXC271-242230-
KINNEY TX-
249 PM CDT TUE JUL 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
KINNEY COUNTY...

AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER KINNEY COUNTY.
RAINFALL RATES WERE ESTIMATED AT 2 INCHES AN HOUR. MOVEMENT WAS
SOUTHWEST AT 5 TO 10 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALAMO VILLAGE.

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

LAT...LON 2908 10045 2909 10012 2961 10013 2962 10067

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 12:27 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 24, 12:27 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1227 PM CDT TUE JUL 24 2007

.AVIATION...
ATTM A WEAKENING CLUSTER OF SHOWERS AND THUNDERSTORMS WAS LOCATED
ACROSS THE HILL COUNTY MOVING SOUTHWEST WHILE A LINE OF SHOWERS
AND THUNDERSTORMS WAS DEVELOPING FROM LA GRANGE TO LAMPASAS. THIS
AFTERNOON WE EXPECT THE LINE OF CONVECTION TO MOVE SLOWLY
SOUTHWEST IMPACTING THE I-35 TERMINALS. IFR/MVFR CONDITIONS WILL
PREVAIL IN AND NEAR THUNDERSTORMS WITH VFR CONDITIONS ELSEWHERE.
ONCE AGAIN THE MAJORITY OF THE CONVECTION WILL WEAKEN LATE THIS
EVENING. ISOLATED SHOWERS WILL BEGIN TO DEVELOP AFTER 15Z
WEDNESDAY. SFC WINDS WILL BE VARIABLE AT LESS THAN 10 KTS WITH
GUSTS OF 30 MPH POSSIBLE THIS AFTERNOON AND EVENING IN AND NEAR
THUNDERSTORMS.

&&

.PREV DISCUSSION... /ISSUED 1033 AM CDT TUE JUL 24 2007/

UPDATE...
UPPER LEVEL DISTURBANCES ACROSS WEST CENTRAL TEXAS TO NEAR
BURNET WILL MOVE SOUTH SOUTHEAST ACROSS A WIDE SWATH OF OUR
CENTRAL CWA THIS AFTERNOON. PROBABILITIES WERE ADJUSTED ON
THE UPDATE TO REFLECT THE TRACK OF THIS SYSTEM AS IT MOVES
SOUTH. ALSO HIGH TEMPERATURES WERE TWEAKED DOWNWARD TO THE MID
TO UPPER 80S ACROSS THE ZONE OF HIGHEST PROBABILITIES. WILL
CONTINUE WITH THE FLASH FLOOD WATCH FOR THIS AFTERNOON AND
PLAN ON EXPANDING IT THROUGH THIS EVENING AS DIURNAL
HEATING AND THESE DISTURBANCES TRIGGER FURTHER DEVELOPMENTS
INTO THE EVENING HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  89  71  88  73 /  20  50  40  50  40
AUSTIN BERGSTROM INTL AIRPORT  69  89  70  88  71 /  20  50  40  50  40
DEL RIO INTL AIRPORT           74  89  74  91  75 /  50  50  40  20  20
SAN ANTONIO INTL AIRPORT       72  88  73  89  74 /  40  50  40  50  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

02/13
Hazardous weather outlook, Jul 24, 12:59 AM CDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1259 AM CDT TUE JUL 24 2007

TXZ171>173-183>194-202>209-217>225-228-241100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1259 AM CDT TUE JUL 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

...A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY MORNING...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA
TONIGHT. SOME OF THE RAINFALL WILL BE LOCALLY HEAVY AND COULD
PRODUCE RAPID FLASH FLOODING AND FLOODING ON AREA CREEKS...STREAMS
AND RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY AS
ANOTHER UPPER LEVEL TROUGH DEVELOPS ACROSS TEXAS. SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED AT ALMOST ANY TIME DURING THE DAY
OR NIGHT. MANY OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
THAT WILL LEAD TO FLASH FLOODING DUE TO THE SATURATED SOILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:07 PM CDTFlash Flood WarningEWXGillespie3 hr
Jul 23, 7:43 PM CDTFlash Flood WarningEWXCaldwell3 hr
Jul 23, 7:50 PM CDTRiver Flood WarningEWXWilliamson5 hr
Jul 23, 7:50 PM CDTRiver Flood WarningEWXWilliamson5 hr
Jul 23, 8:32 PM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more4 days
Jul 23, 8:34 PM CDTFlash Flood WarningEWXKerr3 hr
Jul 23, 9:15 PM CDTFlash Flood WarningEWXDeWitt, Gonzales3 hr
Jul 24, 12:18 AM CDTRiver Flood WarningEWXCaldwell, Gonzales34 hr
Jul 24, 2:53 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Karnes, Wilson4 hr
Jul 24, 5:25 AM CDTFlash Flood WarningEWXAtascosa, Frio3 hr
Jul 24, 6:45 AM CDTFlash Flood WarningEWXUvalde3 hr
Jul 24, 11:25 AM CDTRiver Flood WarningEWXBexar57 hr
Jul 24, 11:25 AM CDTRiver Flood WarningEWXBexar, Wilson4 days
Jul 24, 12:49 PM CDTFlash Flood WarningEWXBastrop3 hr
Jul 24, 1:36 PM CDTFlash Flood WarningEWXEdwards3 hr
Jul 24, 1:50 PM CDTFlash Flood WarningEWXUvalde3 hr
Jul 24, 3:17 PM CDTFlash Flood WarningEWXLavaca3 hr
Jul 24, 4:09 PM CDTFlash Flood WarningEWXAtascosa, Frio, Medina3 hr
Jul 24, 4:22 PM CDTFlash Flood WarningEWXHays3 hr
Jul 24, 4:35 PM CDTFlash Flood WarningEWXDimmit, Maverick3 hr
Jul 24, 4:53 PM CDTFlash Flood WarningEWXBexar3 hr
Jul 24, 5:16 PM CDTFlash Flood WarningEWXDeWitt, Gonzales, Guadalupe3 hr
Jul 24, 5:16 PM CDTFlash Flood WarningEWXComal, DeWitt, Gonzales, Guadalupe3 hr
Jul 24, 5:27 PM CDTSevere Thunderstorm WarningEWXHays48 min
Jul 24, 6:24 PM CDTFlash Flood WarningEWXKendall3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.